Yesterday, I had .8 ml Restylane injected into tear troughs. Perlane injections to fill out cheek hollows, 2.5ml in right and 3.2ml in left. I am sore, in some pain and have redness, but the swelling is my main concern. It looks worse as the time goes one. I realize there should be some swelling and a lot of product was injected, but this is much more than I thought. I am iceing and using Arnica. BTW- I have had fillers in the NLF in the past with minimal swelling.
Swelling After Perlane? (photo)
Doctor Answers (9)
Swelling after Perlane?
It can take up to 2 weeks to see the final result of your treatment, and it is not abnormal to have swelling at this time. I would wait a little bit and reevaluate. Your provider should be able to answer any questions you have, and I would recommend following up with him or her and communicate your concerns. I hope this helps, and I wish you the best of luck.
Swelling following Perlane injection.
It is normal to have swelling following the injection of Perlane. The majority of edema usually resolves in 3 or 4 days, but may last up to two weeks. Continue with ice and Arnica. Soreness is normal. Perlane is a hyaluronic acid, therefore a reversal agent is available if you did not care for the results. I would allow additional time for the edema to resolve.
Swelling After Perlane? #perlane #tear trough
Thank you for your question. The tear trough region can be very tricky in providing a natural non- injected look after the procedure. Specifically, the anatomy of the patient will help to dictate the success of the results. Even in the right candidate, swelling will be apparent especially in the first week after the procedure. The swelling is always worse in the morning and improves over the course of the day. I would continue to ice as needed for the first two to three days and avoid sodium in your diet. If you continue to experience a result you are not fond of, I would return to your injector and ask if they can use the reversal agent. This will get rid of the problem almost immediately, yet you would lose any benefit from the filler. Hope this helps.
You might also like...
Perlane causing swelling
The hyaluronic acid based fillers like restylane and perlane, or juvederm will often cause some swelling, especially if injected in the tear trough area, because they bind water. The swelling should settle down soon. If there is too much filler placed, it can be easily removed by your dermatologist, but wait at least 2-3 weeks. ~ Dr. Benjamin Barankin, Toronto Dermatology Centre.
Swelling post injections.
Swelling is absolutely normal in these areas. Keep your head elevated and take anti-inflammatories like Aleve, and continue with ice packs (for the first 24-48 post injections), arnica can help as well. Be patient. Swelling can last a week to 2 weeks in some people.
Dr. Grant Stevens Marina Plastic Surgery Associates Marina del Rey, CA The Institute
Web reference: http://www.marinaplasticsurgery.com/
With any filler, as long as swelling is not severe, it is important to wait 2 weeks to see the final result. At that time, you can reevaluate if there are any lingering concerns. Best of luck.
Here is the thing. Swelling is normal. Having said that, I think I am not crazy with the way the product was distributed. You will likely need an adjustment where you have a highlight in the lower eyelid. Seeing through the swelling, I think the treatment as broadened your lower mid face which is generally not ideal. You actually need more volume at the cheek/lower eyelid junction. See how it goes. My concern is the aesthetic judgement of your injector. Consider reposting in about 2 weeks.
Hmmm. . .
Some bruising and swelling is common with hyaluronic acid filler, particularly under the eyes. Since you just had the filler done yesterday, the swelling doesn't concern me so much. It should go down. That said, I prefer Restylane under the eyes. All Hyaluronic Acid filler (Restylane, Perlane, Juvaderm) absorb water, but it seems that Restylane does so much more predictably than the others. Juvaderm or Perlane under the eyes can sometimes give you intermittent puffiness that can be unpredictable.
Swelling After Perlane?
The posted blacked stripped photos DO NOT show the area! Your amounts are 0.25 ml/0.32 ml = 0.57 ml? Still missing 0.13 ml??? Amounts injected sound OK so edema/swelling can occur with any injection of a filler. Allow 2 weeks healing. Good luck.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.